Durfee-type bound for some non-degenerate complete intersection singularities

Dmitry Kerner, András Némethi

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


The Milnor number, μ(X, 0) , and the singularity genus, pg(X, 0) , are fundamental invariants of isolated hypersurface singularities (more generally, of local complete intersections). The long standing Durfee conjecture (and its generalization) predicted the inequality μ(X, 0) ≥ (n+ 1) ! pg(X, 0) , here n= dim (X, 0). Recently we have constructed counterexamples, proposed a corrected bound and verified it for the homogeneous complete intersections. In the current paper we treat the case of germs with Newton-non-degenerate principal part when the Newton diagrams are “large enough”, i.e. they are large multiples of some other diagrams. In the case of local complete intersections we prove the corrected inequality, while in the hypersurface case we prove an even stronger inequality.

Original languageEnglish
Pages (from-to)159-175
Number of pages17
JournalMathematische Zeitschrift
Issue number1-2
StatePublished - 1 Feb 2017

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Durfee-type bound for some non-degenerate complete intersection singularities'. Together they form a unique fingerprint.

Cite this